Leflunomide

klynn
klynn Member Posts: 27
edited 24. May 2018, 11:00 in Living with Arthritis archive
Hi all,
So I've recently started taking Leflunomide 10mg a day For RA.
I had been feeling ok with them, but last few times shortly after taking my med, I feel a bit odd.

Its a bit hard to describe, its like I feel out of touch ,like I'm far away , and a kind of pressure/foggy feeling , if that makes sense to any one. I also feel a bit heavy ,when moving around ,like in slow motion ,and the sense in my limbs is like blood flow is restricted ,that causes that kind of pressure/heavy feeling. Its very a very odd sensation. I do feel a bit off ,like I'm going to pass out.
Has any one experienced anything similar ?
Thanks
klynn

Comments

  • Rach1972
    Rach1972 Member Posts: 10
    edited 30. Nov -1, 00:00
    Hi Klynn, I've been on leflunomide for about 4 years now. I seem to remember it giving me an upset stomach in the beginning. If you have a good Rheumatology team it may be worth calling them and running it past your Rheumatology nurse? I normally just leave a message with the Secretary if I'm stuck with anything. Good luck and hope it passes x
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    I didn't have that trouble with lef but felt that a little like that when I was taking oromorph (no wonder it eased pain, it removed me from it rather than the other way around). Rather than taking it in the morning why not do it at bedtime so you can nod off? I used to do this with my injections until I got used to doing them. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • klynn
    klynn Member Posts: 27
    edited 30. Nov -1, 00:00
    Cheers for that but thinking about it I was sneezing a bit and had a runny nose around the same time and now I've got a sore throat and a bit of a head cold,so maybe it was that that made me feel weird. I take the tablet pretty late in the day ,and it does seem to knock me out a bit, makes me feel really tired.
    Klynn
  • stickywicket
    stickywicket Member Posts: 26,244
    edited 30. Nov -1, 00:00
    Keep monitoring it. It's probably just the cold but, if in doubt, ring your rheumatology helpline.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    Hello, how are you feeling this morning? DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • dibdab
    dibdab Member Posts: 1,498
    edited 30. Nov -1, 00:00
    Hope that you're feeling a bit better today.
    I take leflunomide and have to say I haven't had the symptoms you described-I wonder if you have a virus if some kind. I have found that the Leflunomide suits me in terms off controlling RA, and I have far less unpleasant side effects than I did with Methotrexate. Unfortunately it has lowered my white blood cells so I recently had a particularly unpleasant chest infection- have just restarted after a month off the RA meds to take antibiotics. RA meds are a fine balancing act between controlling the disease and allowing our bodies to function reasonably normally. As others have said, if you're still unwell I'd advise speaking to your rheumy team or your GP to get guidance.

    Deb x
  • klynn
    klynn Member Posts: 27
    edited 30. Nov -1, 00:00
    Hi again:)
    Cheers everyone for being so helpful and supporting me through this little hiccup, I really appreciate it.
    I have been in touch with someone from rheumatology today, who advised me to restart the meds tomorrow and keep a check on my blood pressure as well, to see if that throws anything up.If I get the weird symptoms again I'm to stop meds and call back Monday, Such lovely,helpful people.

    Felt pretty rough last few days, been out today, and felt a bit unwell but the head pressure thing has cleared. I had also contacted my GP, and he just advised me to leave a message with Rheumatology which I had already done, i just needed some reassurance at that time which thankfully I got from people on here:).
    klynn
  • stickywicket
    stickywicket Member Posts: 26,244
    edited 30. Nov -1, 00:00
    You're very welcome. We can't prescribe or accurately diagnose (not that that stops some of us from having a go :oops: ) but we can sympathise and empathise and that can go a long way in a crisis. We all know that because we've all been on the receiving end.

    I'm glad rheumatology were helpful :D
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    Hello again, how are things? I hope you are feeling better and doing OK with the lef. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben
  • klynn
    klynn Member Posts: 27
    edited 30. Nov -1, 00:00
    Hi all
    sorry I've not answered any reply's till now.
    I just thought I would give you all an update.

    So seen my Rheumatologist today and I've been put on low dose methotrexate, which I take just once a week, two tabs in a morning and two tabs in the evening. And folic acid once a week.

    I also had another steroid injection.so pretty happy with the outcome. :)
    klynn
  • stickywicket
    stickywicket Member Posts: 26,244
    edited 30. Nov -1, 00:00
    Good. I hope it all works for you. And thanks for the update.
    "The deeper sorrow carves into your being the more joy you can contain." Kahlil Gibran
  • dreamdaisy
    dreamdaisy Member Posts: 31,558
    edited 30. Nov -1, 00:00
    So they've changed meds? I hope the meth is more tolerable to your system, meth is always taken weekly and splitting the dose is a good way to further minimise potential side effects. Please let us know how this new regimen works out for you. DD
    Have you got the despatches? No, I always walk like this. Eddie Braben